MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN916439
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The three guidewires reported are captured in mdrs#: 3006425876-2022-00933; 3006425876-2022-00934.
 
Event or Problem Description
"patient is admitted to the cardiovascular icu from the hospitalization area, the generalist physician on duty places a central venous catheter.The catheter is inserted into the right subclavian vein, the guidewire is inserted but when advancing the catheter, the guidewire bends and does not allow the passage of catheter, the catheter is removed.Another attempt is made with a new catheter, but again the guidewire bends and during its withdrawal the guidewire is fully stretched.The insertion site is changed to the femoral region, guidewire and catheter are passed, but when removing the guidewire, it bends and it is not possible to remove it, the catheter is completely withdrawn.After the shift change, a fourth attempt is made by another doctor with success." the patient's condition was reported as "critical", unrelated to the device.No patient injury was reported.
 
Additional Manufacturer Narrative
(b)(4).The three guidewires reported are captured in mdr#s 3006425876-2022-00932; 3006425876-2022-00933; 3006425876-2022-00934.The customer provided one photo for analysis.The photo only showed the lidstocks of the associated kits.The customer also returned one opened cvc set with multiple components, including a guide wire and 3-l catheter, for evaluation.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire is unraveled from the proximal weld and has multiple kinks in the guide wire body.The proximal end of the core wire is broken and protruding out of the coil wire.The distal j-bend is misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld and that the weld was present at the end of the coil wire.The exposed proximal core wire tip is rounded, pinched and discolored at the point of separation.Both welds appeared full and spherical.Microscopic examination of the catheter did not reveal any defects or anomalies.The major kinks in the guide wire body were measured at 365mm and 388mm from the distal tip.The broken core wire measured 598mm in length, which is within the specification of 596-604mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.804 mm which is within the specification of 0.788-0.826 mm per guide wire product drawing.The catheter body length measured 219mm which is within the specification of 207-227mm per catheter product drawing.Functional inspection could not be performed due to the condition of the returned sample.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire and catheter met all functional/ dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15712248
Report Number3006425876-2022-00932
Device Sequence Number17386536
Product Code FOZ
UDI-Device Identifier10801902165913
UDI-Public10801902165913
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberIPN916439
Device Catalogue NumberCV-25703-E
Device Lot Number71F21K0178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexUnknown